Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 195, NWS Cleveland, OH

October 4, 2000Crawford County, Erie County, Pennsylvania

NWS Cleveland, OH issued this severe thunderstorm warning at Oct 4, 2000, 4:44 AM EDT for Crawford County, Erie County, Pennsylvania. It was in force for 61 min. 2 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Oct 4, 2000, 4:44 AM EDT (08:44 UTC)
Expired
Oct 4, 2000, 5:45 AM EDT
In force
61 min
Issued by
NWS Cleveland, OH
Area
Whole counties

Counties Crawford County, PA, Erie County, PA

The radar

The Pittsburgh radar (KPBZ), 153 km from the middle of the area, began a volume at 08:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 4, 5:00 AM EDTThunderstorm WindErie, PAThunderstorm winds downed numerous trees and one power pole in Erie. A house was slightly damaged by a fallen tree.
Oct 4, 5:00 AM EDTThunderstorm WindCountywide, PAThunderstorm winds downed dozens of trees and several power poles across the county. Trees were downed in Meadville, Cambridge Springs and Springboro.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 8.7 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 00:00Z on 2000-10-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 00:00Z on 2000-10-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 26 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1319 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
26 m²/s²
0-3 km storm-relative helicity
48 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

812 
WUUS51 KCLE 040844
SVRCLE
PAC039-049-040945-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
444 AM EDT WED OCT 4 2000

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CRAWFORD COUNTY IN PENNSYLVANIA...
  ERIE COUNTY IN PENNSYLVANIA...

* UNTIL 545 AM EDT

* AT 444 AM EDT...A SEVERE THUNDERSTORM WAS REPORTED 21 MILES
  NORTHWEST OF LINESVILLE...OR ABOUT 4 MILES NORTHWEST OF
  JEFFERSON...MOVING EAST AT 40 MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  WATTSBURG
  WATERFORD
  UNION CITY
  SPARTANSBURG
  NORTH EAST
  MEADVILLE
  LINESVILLE
  GIRARD
  ERIE
  EDINBORO
  CONNEAUTVILLE
  CAMBRIDGE SPRINGS
  ALBION

LARGE HAIL...DAMAGING WINDS...AND HEAVY RAINFALL ARE LIKELY WITH THIS
STORM. TAKE COVER IN A STURDY BUILDING UNTIL THE STORM HAS PASSED.

FREQUENT INTENSE LIGHTNING IS OCCURRING WITH THIS STORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE
INDOORS IF POSSIBLE.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN CLEVELAND.

$$

LOMBARDY

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 4, 2:45 AM EDT, 1 hour 59 minutes earlier.

Area forecast discussion, Oct 4, 2:45 AM EDT, 1 hour 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
245 AM EDT WED OCT 4 2000

STNRY BDRY OVR UPR OH VLY SEEMS TO BE SHIFTING BACK N AS WRMFNT. SFC
LOW NR STL PROGGED TO MOV TO N OH THIS MORN. MODELS ESP NGM HANDLING
PCPN QPF POORLY AS THEY CONTINUE TO REDEVELOP PCPN ALONG INSTABILITY
AXIS NR FNT WHEREAS MOST PCPN CURRENTLY DVLPG WELL N OF BDRY IN AREA
OF GOOD ISENTROPIC LIFT AND SEEMS DEPICTED BEST BY AVN. ISENTROPIC
LIFT PROGGED ALMOST ENTIRELY N OF I-70 TODAY WITH SIMILAR AREA AGAIN
THUR WITH NEXT WAVE. HEAVIEST RAIN AS WELL AS BEST CONVECTION SHUD
CONT TO OCCUR IN AREA OF BEST LOW LVL INFLOW OVR MS VLY BUT WL HAVE
TO WATCH FOR HEAVY RAINS AS REPEAT PCPN OCCURS TODAY AND AGAIN THUR.
PCP WATER STILL LOW ON 00Z SOUNDINGS BUT WONT TAKE LONG AS GOOD UVV
DVLPS IN RIGHT REAR INFLOW OF JET ALOFT. BRIEF WIND GUSTS INTIALLY
AS EVAP COOLING OCCURS AND WL INCLUDE THUNDER TODAY AND AGAIN THUR.
WL MENTION HEAVY DOWNPOURS W OF I-71 TODAY AND MONITOR TO SEE HOW
FAR E IT CAN GO. ETA FASTER WITH CAA AND HAS ARCTIC TYPE CDFNT OVR
CNTRL GRTLKS FRI MORN AND HAS H8 TEMP OVR LERI DOWN TO -4C. AVN A
BIT SLOWER WITH FROPA WITH H8 TEMP +6C. BELIEVE ACTUAL VALUE WILL
VERIFY IN BETWEEN. WL NOT RUSH COLDEST AIR THIS TIME OF YEAR WITH
WARM GROUND AND WARM LAKES. SHUD BE PLENTY COLD ENUF FOR LAKE EFFECT
SHOWERS (OR WORSE) THIS WEEKEND. GUIDANCE TEMPS TOO WARM TODAY IN
AREAS THAT WILL SEE RAIN AND N, WIND (TOL TO CLE) AND MAY BE TOO WARM
AGAIN THURS SINCE FNT MAY BE S OF FCST AREA. MISCLE ABT 330 AM.

.CLE...
OH...NONE.
PA...NONE.

KOSARIK

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.